MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 18IN 5-0 S/A P-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 18IN 5-0 S/A P-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP503G
Medical Device Problem Codes Material Separation (1562); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 10/8/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.When did the suture thread detach from the needle? (e.G., during removal from the package, handling prior to use on the patient, passage through tissue, tying, or post-operative period).2.How many suture threads detached from the needle? 3.When did the needle bend? (e.G., during removal from the package, handling prior to use on the patient, passage through tissue, tying, or post-operative period) 4.How many needles bent? 5.Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).Additional information was requested, the following was obtained: unfortunately the sample was discarded as it was part of a needle count post-surgery so there is nothing to send in.We just wanted to make sure the quality incident was noted for investigation in case there were any similar incidents reported on this item.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported by distributor per account that the needle bends easily and the suture is breaking off of the needle, there is no injuries or adverse event reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/12/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
VCL+ UD 18IN 5-0 S/A P-2 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23247984
Report Number2210968-2025-11558
Device Sequence Number10414515
Product Code GAM
UDI-Device Identifier10705031053908
UDI-Public(01)10705031053908(17)300228(10)107865
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP503G
Device Lot Number107865
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer10/18/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown